MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0406
Medical Device Problem Codes Detachment Of Device Component (1104); Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the embolization coil was detached and the proximal constraint sphere was present inside the distal detachment tip (ddt), and the pet lock was intact.The pusher assembly was kinked approximately 5.0 cm from its proximal end.There was clotted blood present inside the sheath.Conclusions: evaluation of the returned pc400 revealed the embolization coil was detached via a stretch resistant (sr wire) fracture.This damage was likely a result of retracting the embolization coil against extreme resistance.The embolization coil and lantern used in the procedure were not returned for evaluation.Therefore, the root cause of the resistance could not be determined.Further evaluation revealed blood present inside the sheath, which may have contributed to resistance experience.A kink was also present on the proximal end of the pusher assembly.This kink was likely incidental and may have occurred during packaging for return to penumbra.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization using ruby coils.During the procedure, while attempting to retract a ruby coil, the ruby coil unintentionally detached within the lantern delivery microcatheter (lantern).Therefore, the physician removed the lantern containing the detached coil and flushed the coil onto the back table.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7423576
Report Number3005168196-2018-00761
Device Sequence Number35979
Product Code HCG
UDI-Device Identifier00814548013169
UDI-Public00814548013169
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/20/2025
Device Catalogue NumberRBY4C0406
Device Lot NumberF80677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2018
Initial Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight52